Alert archive / Arkansas / Special Weather Statements in 2022
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 8, 2022, 4:13 PM CDT for Poinsett County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2022, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 8, 2022, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.00 in
- Wind
- 40
County Poinsett County, AR
The radar
The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254
WWUS84 KMEG 082113
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
413 PM CDT Mon Aug 8 2022
ARZ027-035-082145-
Poinsett AR-Cross AR-
413 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southwestern
Poinsett and northwestern Cross Counties through 445 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm near
Algoa, or 11 miles southeast of Newport, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harrisburg, Hickory Ridge, Waldenburg, Fisher, Wiley Crossing,
Pittinger, Supply and Fair Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3562 9104 3555 9071 3530 9084 3540 9104
TIME...MOT...LOC 2113Z 293DEG 20KT 3553 9107
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:32 PM CDT, 41 minutes earlier.
Area forecast discussion, Aug 8, 3:32 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
332 PM CDT Mon Aug 8 2022
.DISCUSSION...GOES-16 satellite trends this afternoon place a weak
upper level low centered over Northwest Arkansas. Regional WSR-88D
radar trends indicate showers and thunderstorms across the Lower
Mississippi Valley with the greatest coverage occurring over
Arkansas, and isolated to perhaps scattered thunderstorms towards
the Tennessee River. As of 2 PM CDT, temperatures across the Mid-
South are predominantly in the lower 90s across most locations.
Short term models and latest Convective Allowing Models (CAMs)
indicate afternoon showers and thunderstorms should decrease in
coverage this evening with the loss of daytime heating. Lows
tonight will be in the lower 70s. A few locations have reached
advisory criteria mostly over Northwest Mississippi and will let
current advisory expire early this evening.
The aforementioned weak upper level low is expected to move
east on Tuesday, resulting in an increased chance for showers and
thunderstorms, primarily during peak afternoon heating. Shear will
remain weak at best and convective activity will continue to
exhibit more pulse-type characteristics. A similar pattern is
expected on Wednesday but with somewhat more coverage as this
upper level low will remain situated across the Mid-South.
Localized heavy rainfall is possible as precipitable water values
will average at or above 2 inches.
Long term models indicate the upper level ridge will weaken and an
upper level trough axis will drop into the Eastern United States
late this week. This will result in a cold front dropping into the
region, bringing a period of cooler and drier air into the area
for the start of next weekend. However, rain chances may return
by late weekend into early next week as the Mid-South will be on
the eastern periphery of an upper level ridge axis.
CJC
&&
.AVIATION...
Mainly VFR conditions will prevail through the forecast period.
Convection is mainly focused along two corridors. One across AR
associated with a weak mid level shear axis and another from NE
MS into Middle Tennessee. KMEM is sitting in relatively quiet
area on the edge of the CU field. Will introduce VCTS at KJBR and
KTUP for this afternoon. Convection will dissipate with loss of
heating this evening. The HRRR has some development early Tuesday
morning. Not sure about this since other CAMs are relatively
quiet. Will leave a VCSH for now. SW winds near 10 kts this
afternoon become light tonight.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for Phillips.
MO...None.
MS...Heat Advisory until 7 PM CDT this evening for Coahoma-Quitman-
Tallahatchie.
TN...None.
&&Hazardous weather outlook, Aug 8, 3:51 AM CDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 351 AM CDT Mon Aug 8 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-091100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 351 AM CDT Mon Aug 8 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Heat indices will reach 100 to 106 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Locally heavy rainfall will lead to an isolated flash flooding risk Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Aug 8, 2:04 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
204 PM CDT Mon Aug 8 2022
ARZ026-027-081930-
Poinsett AR-Craighead AR-
204 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southeastern
Craighead and eastern Poinsett Counties through 230 PM CDT...
At 204 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bay, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jonesboro, Trumann, Marked Tree, Lepanto, Bay, Payneway, Hergett,
Apt, Tulot, Weona, Hatchie Coon, Gum Point, Maple Grove, Promised
Land, Cary, Judd Hill, Needham, Lunsford, Landers and Davis Spur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3589 9054 3562 9029 3559 9029 3546 9056
3579 9073
TIME...MOT...LOC 1904Z 329DEG 15KT 3578 9060
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 8, 2:08 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
208 PM CDT Mon Aug 8 2022
TNZ090-091-081945-
Hardeman TN-McNairy TN-
208 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of eastern Hardeman and
west central McNairy Counties through 245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bolivar, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bolivar, Pocahontas, Middleton, Hornsby, Rogers Springs, Hebron,
Lisbon, Shandy and Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3499 8893 3500 8897 3526 8910 3535 8891
3512 8868
TIME...MOT...LOC 1907Z 329DEG 15KT 3525 8896
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 8, 2:24 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 1 N EGYPT 35.88N 90.95W
08/08/2022 CRAIGHEAD AR PUBLIC
SOME TREES AND POWER LINES WERE KNOCKED DOWN
ALONG HIGHWAY 91 JUST NORTH OF EGYPT.
&&Special weather statement, Aug 8, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
413 PM CDT Mon Aug 8 2022
ARZ027-035-082145-
Poinsett AR-Cross AR-
413 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southwestern
Poinsett and northwestern Cross Counties through 445 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm near
Algoa, or 11 miles southeast of Newport, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harrisburg, Hickory Ridge, Waldenburg, Fisher, Wiley Crossing,
Pittinger, Supply and Fair Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3562 9104 3555 9071 3530 9084 3540 9104
TIME...MOT...LOC 2113Z 293DEG 20KT 3553 9107
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:30 AM CDT | Heat Advisory | MEG | Coahoma, Quitman, Tallahatchie | 15 hr |
| Aug 8, 4:50 PM CDT | Special Weather Statement | MEG | Chickasaw | 25 min |
| Aug 8, 2:08 PM CDT | Special Weather Statement | MEG | Hardeman | 37 min |
| Aug 8, 5:24 PM CDT | Special Weather Statement | MEG | Lake | 36 min |
| Aug 8, 5:48 PM CDT | Special Weather Statement | MEG | Obion | 27 min |
| Aug 8, 6:06 PM CDT | Special Weather Statement | MEG | Gibson | 24 min |
| Aug 8, 6:13 PM CDT | Special Weather Statement | MEG | Henry | 32 min |
| Aug 8, 6:22 PM CDT | Special Weather Statement | MEG | Weakley | 23 min |
| Aug 8, 6:34 PM CDT | Special Weather Statement | MEG | Crockett | 26 min |
| Aug 8, 6:50 PM CDT | Special Weather Statement | MEG | Weakley | 25 min |
| Aug 8, 2:04 PM CDT | Special Weather Statement | MEG | Craighead | 26 min |
| Aug 8, 4:20 PM CDT | Special Weather Statement | MEG | Clay | 25 min |
| Aug 8, 4:37 PM CDT | Special Weather Statement | MEG | Monroe | 23 min |
| Aug 8, 4:47 PM CDT | Special Weather Statement | MEG | Cross | 28 min |
| Aug 8, 5:17 PM CDT | Special Weather Statement | MEG | Cross | 28 min |
| Aug 8, 5:50 PM CDT | Special Weather Statement | MEG | Crittenden | 25 min |
| Aug 8, 6:25 PM CDT | Special Weather Statement | MEG | Crittenden | 35 min |
| Aug 8, 4:24 PM CDT | Special Weather Statement | MEG | Pemiscot | 36 min |
Nearby
Special Weather Statements in Arkansas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.